E-Liquid Allergies: Fact Or Fiction
“Am I perhaps allergic to e-liquid?” This is a common question often asked by many first time vapers. So you’re not alone. Before we delve into whether or not you could be allergic to e-liquid it’s important to mention that making the switch to vaping brings with it a fair amount of personal adjustment. We all experience the effects of transition and in most cases these can be easily dealt with.
From Cigarette Smoking To Vaping
When you get your first starter vaping kit and stop smoking cigarettes suddenly, you will experience certain symptoms. These can be mistaken for allergies when in fact they are simply the result of tobacco cessation, whether you’ve taken up vaping or not. Think of it like withdrawal symptoms you are experiencing and it’s not limited to the body’s dependence on nicotine. Many vapers go through this despite using a certain amount of nicotine in their e-liquid.
Some of the most common symptoms of stepping away from tobacco range from increased coughing, to feeling nauseous, recurring headaches, and in extreme cases sores developing in the mouth.
To know for sure what the real cause of these symptoms are carry on with vaping and see if these reactions clear away within a few days. If you’re still plagued by these problems for days on end, and only giving pause to vaping gives you relief, then it means you may be allergic to e-liquid.
How can one be allergic to e-liquid?
Of all the people found to experience allergic reactions when vaping, the primary cause has been a sensitivity to Propylene Glycol. Also referred to as PG, this is the component of an e-liquid thatis typically used to provide the throat hit effect when you inhale. It’s also used to bond with and carry the flavour of your e-liquid. If you think you’re allergic to PG have no fear because there’s a lot of flexibility available to us vapers.
The first thing you can do is seek out e-liquids that have a reduced amount of PG. Most e-liquids are made up of a combination of PG and VG – vegetable glycerin. You can even do away with PG completely and use e-liquids thatare based mainly on VG.
What If I’m Using Too Much Nicotine?
This is a common problem experienced by new and seasoned vapers alike. Headaches and dizziness are a sign that you could be using too much nicotine.
Sometimes it’s hard to tell what the correct amount of nicotine is required. Either the e-liquid you’re using has a too high concentration of nicotine, or you’re given in to chain vaping and simply overdoing it. If the problem lies with the e-liquid you’re using try experimenting with another e-liquid that contains less nicotine.
If you’ve just started vaping you can get carried away with the thrills of a high quality e-liquid. You feel like pulling on your device all the time, it tastes that good. So it could be a case of overindulging that’s putting an unusually high of amount of nicotine into your system.
Resist the temptation and try to cut back for a while to see if that’s causing the symptoms. Don’t be hasty in abandoning vaping when a solution is easily within reach.